Interest Rate Term Structure Estimation with Exponential Splines: A Note

  • Author(s): GARY S. SHEA
  • Published: Apr 30, 2012
  • Pages: 319-325
  • DOI: 10.1111/j.1540-6261.1985.tb04952.x


Vasicek and Fong [11] developed exponential spline functions as models of the interest rate term structure and claim such models are superior to polynomial spline models. It is found empirically that i) exponential spline term structure estimates are no more stable than estimates from a polynomial spline model, ii) data transformations implicit in the exponential spline model frequently condition the data so that it is difficult to obtain approximations in which one can place confidence, and iii) the asymptotic properties of the exponential spline model frequently are unrealistic. Estimation with exponential splines is no more convenient than estimation with polynomial splines and gives substantially identical estimates of the interest rate term structure as well.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Members' Login


Members' Options

Site Footer

View Mobile Version